MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735560
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fiber was returned to the manufacturer for analysis.Analysis found that the reported issue could be confirmed; the tip of the fiber was burnt and broken off.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that intra-operatively, the cooling catheter system (ccs) tip melted and could not be pulled through.In an effort to remove the non-medtronic bolt without the t-handle, the bolt sheered and tip of the catheter came off as well.The patient had a computed tomography (ct) performed for a foreign body exam.The patient went back to the operating room (or) for removal.The tip of the non-medtronic bolt and ccs were successfully retrieved.The total additional time to the procedure was one hour.The procedure was completed.There was no impact to patient outcome.
 
Additional Manufacturer Narrative
H3: a software investigation was initiated and determined that the software was functioning as designed.The power/timing ablation r ecommendations were exceeded and resulted in the melting of the catheter.H6: b01, c19, and d14 were associated with the software analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11314412
Report Number1723170-2021-00366
Device Sequence Number17163315
Product Code GEX
UDI-Device Identifier00763000218188
UDI-Public00763000218188
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0220485815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight80